Please use this identifier to cite or link to this item: http://hdl.handle.net/10524/53861

Angioimmunoblastic T-cell lymphoma (AIL-TCL) following macrolide administration.

File SizeFormat 
2000-02p44-56.pdf574.16 kBAdobe PDFView/Open

Item Summary

Title: Angioimmunoblastic T-cell lymphoma (AIL-TCL) following macrolide administration.
Authors: Sasaki, T Y
Sumida, Kenneth N. M.
Issue Date: Feb 2000
Abstract: Angioimmunoblastic Lymphadenopathy with Dysproteinemia (AILD) is a rare benign reactive process which often follows exposure to certain drugs such as penicillin. Treatment with corticosteroids usually reverses the process, however there have been reports of 18% of cases evolving into non-Hodgkins lymphoma. In our case report, we present a relatively healthy woman with history of various drug hypersensitivities who developed AILD and resultant lymphoma after treatment with azithromycin. A review of the literature has failed to find reports of AILD following macrolide exposure. Clonality, not present in other forms of hyperplasia, is present in AILD and immunosuppression may account for this difference. It is difficult to say whether the drugs are simply coincidently associated or actually cause, maintain, or exacerbate clonality in AILD and facilitate malignant transformation.
URI/DOI: http://hdl.handle.net/10524/53861
ISSN: 0017-8594
Appears in Collections:Hawaii Medical Journal Articles For 2000



Items in eVols are protected by copyright, with all rights reserved, unless otherwise indicated.